Wednesday, August 12, 2020

Comments by condor80s

Showing 4 of 4 comments.

  • I do not cover. It is my mother, by the way. The only living person I have ever had around. The only.
    If it was bad, it was: hallucinations, dilusions, voices, going out undressed in winter (luckily I happened to return earlier and catch her…), all that sort of things. Then hospitaliztion, then haldol, then seroquel. When on Seroquel, she was more or less herself (unlike haldol which turns people into vegetables). Speaking of slaves….however I love her, a slave here is me (of the situation). For more than a decade.

  • She could look after herself, now she cannot (after quitting). Mind, that I am the last person to keep her medicated unless she needs it. But I have to know where we stand and what to expect in terms of recovery.
    When seroquel was prescribed to her in the first place, she got better (after haldol). No psycotic symtoms, no depression or agression for the most part of the time, quite active physically (not working but could do the house chores). But she never liked the fact that she was on the meds (and who would….). That I can understand somewhat.
    After quitting the medication, however, she is where she is now.
    The worst part of the whole story is that she changed mentally, I mean her cognitive function IS badly impaired. And I ignore what to blame: disease or meds.

  • My mother was diagnosed schizonphrenia after 2 psycotic episodes following a devastating divorce. Now almost 62 she quitted seroquel after 10 years of use.
    I am at my wits end worrying about her and about myself, ’cause the whole situation gradually kills our two lives. Now she suffers physcially from what seems to be an awful withdrawal (can it last for months? or it’s something else?), she is agressive which can also be a part of medication abuse and she still has some strange ideas like “cats do not eat mice cause mice are disgusting” (a mild and funny example, but it shows where we are).
    I am writing this all because I am trying to reach for some advice and support …wherever it can be. I’m outside the US and alone with this since 2005 (first episode).

  • Nancy, I came across your article years after it was written, but the issue is crucial for me now. My mother (61, almost 62) has been on seroquel (and generics) since 2007. Dosages varied from 400mg/day down to 100mg/day. Now she quitted it. Two months (or a bit more) passed. And I am so worried!
    Her legs are swallen (so is the abdominal area) and hurt! She barely walks after being an active person able of walking 10km without sitting down (she loved being outside, actually). She is agressive and she would not let me call any doctor (though, if it is a withdrawal, she may really need no one). She is sometimes paranoid and says awful things. Her night sleep is disordered, while at day time she stays in bed 95% of time. She is passive, “dull”, “unthinking”, absent I’d say. Also she coughs badly((((.
    What would you recommend? She refuses any help and I cannot do anything against her will (neither I would like to). I am outside the US.
    How long does the withdrawal take? Does it make sense just to wait as long as the situation is not critical (she eats, cooks her meals…sometimes she seems quite herself, though passive).